MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 17140
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device did not return for evaluation.A photograph was provided which confirms the event of the tip breaking off.Review of device history records showed no manufacturing or processing related irregularities.Based on the information provided, the root cause could not be determined.Alphatec spine is submitting this report to comply with the fda regulations 21 cfr 803.Alphatec spine has made reasonable efforts to provide as much relevant information as available.Any field that is left blank was not known at the time of this submission.If additional information is provided, a supplemental report will be submitted.Labeling review: warnings/cautions/precautions: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.
 
Event or Problem Description
It was reported that the tip of the driver broke off when inserting a 8.5mm screw into sclerotic bone.The tip was retrieved.
 
Additional Manufacturer Narrative
Correction: d9.Yes, returned to manufacturer: 12/15/2025.H3.Yes.H6.Type of investigation: 10, 3331.Investigation conclusions: 61.Device evaluation: visual inspection confirms the event.Visual inspection confirms the distal t25 hexalobe has sheared off of the driver.No damage to the distal threads or sleeve is observed.The failure of the hexalobe tip is consistent with excessive/eccentric loading on the tip of the driver, likely seen from inserting or removing a screw.

Brand Name
INVICTUS SPINAL FIXATION SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
michael hendrickson
1950 camino vida roble
carlsbad, CA 92008
7603566777
MDR Report Key23535075
Report Number2027467-2025-00238
Device Sequence Number18660602
Product Code OLO
UDI-Device Identifier00190376195902
UDI-Public(01)00190376195902(10)EM49324
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K153603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17140
Device Catalogue Number17140
Device Lot NumberEM49324
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale